Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 124, NWS Shreveport, LA

April 22, 1997McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 22, 1997, 4:58 AM CDT for McCurtain County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 1997, 4:58 AM CDT (09:58 UTC)
Expired
Apr 22, 1997, 6:00 AM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:30 AM CDTHail 0.88Haworth, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 220959 RRA
SVRSHV
OKC089-221100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 AM CDT TUE APR 22 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 AM CDT
FOR THE FOLLOWING AREA...
 
IN SOUTHEAST OKLAHOMA
 
   ...MCCURTAIN COUNTY
 
CURRENT DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM IN
MCCURTAIN COUNTY NEAR HAWORTH. THIS THUNDERSTORM LIKELY CONTAINS LARGE
HAIL IN EXCESS OF ONE INCH AS IT TRAVELS NORTHEAST NEAR 15 MPH.
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LAtRGE HAIL AND DAMAGING WIND.
 
13/04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:03 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 22, 4:03 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT TUE APR 22 1997

WILL KEEP BRIEF
FRONTAL SYSTEM OVER NORTHEAST TEXAS ACROSS NORTH LOUISIANA AND INTO
MS CONTINUES TO REMAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL
SYSTEM WILL REMAIN OVER THE FA DURING THE DAY AND THEN MOVE SLOWLY
SOUTH BY LATE AFTERNOON AND INTO THE EVENING. ANOTHER IN A SERIES
OF UPPER DISTURBANCES WILL SPREAD SOUTHEAST IN THE NORTHWEST FLOW
ALOFT WITH THE UPPER TROF DEEPENING AND MOVING FRONT TO NEAR
COASTAL SECTIONS DURING THE EVENING.  AFTER THE FRONT MOVES EAST
AND SOUTH OF CWA RAIN CHANCES WILL DECREASE WITH LOWER MEAN RH
VALUES. SHOWERS AND THUNDERSTORMS WILL BE SEVERE TODAY AND POSSIBLY
INTO THE EVENING OVER THE FA. WITH A SURFACE LOW IN THE GULF AND
ANOTHER OVER THE SOUTHEAST ENOUGH MOISTURE WILL WRAP AROUND TO
KEEP CLOUDS INTO THE NORTHEAST AND NORTHERN SECTIONS OF CWA
BUT DRY SLOT WILL ALLOW DECREASE IN CLOUDS ON WEDNESDAY.z

SHV 75/53/79 851  MLU 75/54/78 851                  SIX

In the hours before

Local storm report, Apr 22, 2:30 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
230 AM CDT TUE APR 22 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0208 AM    GLADEWATER                TX   2.75 INCH HAIL
04/22/97   GREGG

0210 AM    2 NW LONGVIEW             TX   1.75 INCH HAIL
04/22/97   GREGG

0210 AM    LONGVIEW                  TX   WIND DAMAGE
04/22/97   GREGG                          TREES AND POWER LINES
                                          DOWN.

SIX
Local storm report, Apr 22, 2:34 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
230 AM CDT TUE APR 22 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0208 AM    GLADEWATER                TX   2.75 INCH HAIL
04/22/97   GREGG

0210 AM    2 NW LONGVIEW             TX   1.75 INCH HAIL
04/22/97   GREGG

0210 AM    LONGVIEW                  TX   WIND DAMAGE
04/22/97   GREGG                          TREES AND POWER LINES
                                          DOWN.

SIX
Local storm report, Apr 22, 3:40 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
340 AM CDT TUE APR 22 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0220 AM    SHREVEPORT                LA   .75 INCH HAIL
04/22/97   CADDO                          LINWOOD AND 70TH STREET

0230 AM    HALLSVILLE                TX   .75 INCH HAIL
04/22/97   HARRISON

0240 AM    SHREVEPORT RGNL ARPT      LA   .75 INCH HAIL
04/22/97   CADDO

0325 AM    3 W LINDEN                TX   4.5 INCH HAIL
04/22/97   CASS

0330 AM    KEITHVILLE                LA   .5 INCH HAIL
04/22/97   CADDO

0335 AM    KEITHVILLE                LA   .75 INCH HAIL
04/22/97   CADDO

ELEVEN
Local storm report, Apr 22, 3:49 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
340 AM CDT TUE APR 22 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0220 AM    SHREVEPORT                LA   .75 INCH HAIL
04/22/97   CADDO                          LINWOOD AND 70TH STREET

0230 AM    HALLSVILLE                TX   .75 INCH HAIL
04/22/97   HARRISON

0240 AM    SHREVEPORT RGNL ARPT      LA   .75 INCH HAIL
04/22/97   CADDO

0325 AM    3 W LINDEN                TX   4.5 INCH HAIL
04/22/97   CASS

0330 AM    KEITHVILLE                LA   .5 INCH HAIL
04/22/97   CADDO

0335 AM    KEITHVILLE                LA   .75 INCH HAIL
04/2"2/97   CADDO

ELEVEN
Local storm report, Apr 22, 4:25 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0345 AM    KEITHVILLE                LA   2.5 INCH HAIL
04/22/97   CADDO

0355 AM    SHREVEPORT                LA   1 INCH HAIL
04/22/97   CADDO                          JEWELLA AND GREENWOOD RD

0350 AM    STONEWALL                 LA   1 INCH HAIL
04/22/97   DE SOTO

0410 AM    STONEWALL                 LA   1.75 INCH HAIL
04/22/97   DE SOTO

ELEVEN
Local storm report, Apr 22, 4:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0345 AM    KEITHVILLE                LA   2.5 INCH HAIL
04/22/97   CADDO

0355 AM    SHREVEPORT                LA   1 INCH HAIL
04/22/97   CADDO                          JEWELLA AND GREENWOOD RD

0350 AM    STONEWALL                 LA   1 INCH HAIL
04/22/97   DE SOTO

0410 AM    STONEWALL                 LA   1.75 INCH HAIL
04/22/97   DE SOTO

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:40 AM CDTSevere Thunderstorm WarningSHVMcCurtain65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.